# SDR BIER9801049

- Difficulty date: January 14, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3521S
- Make and model: Piper PA-31-350
- Aircraft serial: 317952107
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Ring
- Part number: 73857
- Condition: Broken
- Location: Nr 4 Cylinder
- Part time: 1,226 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT 50 HOUR INSP DURING OIL SUCTION SCREEN INSP, FOUND .125 INCH METAL PIECE, CLOSER INSP REVEALED THAT IT WAS AN OIL RING PART.  REMOVED CYL, FOUND OIL CONTROL RING BROKEN AND PISTON LAND BROKEN WITH HOLE WORN IN PISTON.  SUBMITTER STATES THIS SHOWS THE IMPORTANCE OF CLOSE EXAMINATION OF OIL SUCTION SCREEN AND FILTER AT OIL CHANGE.
